Jump to content

Photo

Esophageal Yeast Infection?

- - - - -

  • Please log in to reply
6 replies to this topic

#1
mason330

mason330

    Member

  • 500 plus
  • 262 posts
I had never heard of this. I started seeing A GI doctor a few months back for chronic diarrea, Yah I know too much info, but about a month after my scope i started vomiting, usually a few hours after meals but no nausea, just vomit and go about my business. My regular GI doc was on vaca. and the doc that was covering for him said it sounded like slow stomach emptying, told me to take prilosec and follow up with regular doc.
Worked great, the vomiting stopped about 3 weeks in I stopped taking it as a test and the vomiting started again. So I scheduled follow up with reg GI doc. he said he didnt agree with other doc and scheduled an upper scope. Said he cut out 2 biopsies because of inflamation, one from the stomach one from the esophagus.
His office calls the next day and says the biopsy shows the yeast infection, problem is when I researched it I didnt have any of the normal symptoms, the main one being difficulty swallowing. Has anyone experienced this?
David

#2
mason330

mason330

    Member

  • 500 plus
  • 262 posts
He also said it is common in diabetics and HIV patients. My HIV was negative, but my diabetes was positive!
David

#3
Cora

Cora

    Senior Member

  • 500 plus
  • 646 posts
  • I am a:Type 1
I had thrush and it went down into my esophagus. There is medication you can take (tastes terrible) but I've forgotten the name. But this shouldn't cause vomiting though and I suspect (although I'm not a doc) that if the meds stopped the vomiting, then that prescription was the correct one.

Cora
dx T1 1966
Kidney transplant 2002
Pumping 2002-2008
Pancreas transplant 2008

#4
Penguin =)

Penguin =)

    Member

  • 500 plus
  • 128 posts
my mum got a yeast infection (thrush) in her voice box, it caused her voice to change terribly, but one of those oral thrush tablets cleared it right up.
ive had it in my stomach before too. it made me feel sick after eating btu never throw up. one tablet... and it was gone =)
Diagnosed Type 1 on 29/7/08
Pumping Humalog on Animas2020 since july 09'
:D

#5
mason330

mason330

    Member

  • 500 plus
  • 262 posts
Thats what I'm having trouble with, I never had any of the symptoms of thrush and the medicine was prilosec which is for acid reflux and heartburn, both of which I dont think I have ever had. It is very weird!
David

#6
aiah23

aiah23

    Senior Member

  • 500 plus
  • 1,748 posts

Thats what I'm having trouble with, I never had any of the symptoms of thrush and the medicine was prilosec which is for acid reflux and heartburn, both of which I dont think I have ever had. It is very weird!


There are other medications that may make you more likely to have oral thrush. I know ADVAIR is one of them (which is why, after you inhale it, you're supposed to gargle with water). Also, diabetics are much more likely to get thrush and yeast infections (genital region too) due to having higher blood sugars. These can be recurring so your best bet for fighting them, long-term, is to bring blood sugars down more.

Additionally, acid reflux is a by-product of gastroparesis (aka delayed gastric emptying) so it's pretty common, if that is what your docs suspect you have, to be placed on something to counter acid reflux.

Fawn

#7
HeartMan

HeartMan

    Member

  • 500 plus
  • 366 posts
Yep, I'm a transplant patient and have had Candida (Thrush) pretty bad. Made my tongue "furry" and wound up being all down my esophagus. I suck on a troche (kind of like cough drop/dinner mint kind of thing, doesn't taste bad) called Clotrimazole 10mg Troche, Dissolve 1 Troche by mouth three times daily. Thankfully this is now generic and doesn't cost me much at all.
Post Transplant Diabetes 2004
FreeStyle Lite, Accu-Chek Aviva, Contour USB meters
NovoLog & Levimir Insulins
A1C 04/10 5.8
A1C 08/10 5.6




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users